Format

Send to:

Choose Destination
See comment in PubMed Commons below
Clin Liver Dis. 2003 May;7(2):475-99.

Antiretroviral-associated liver injury.

Author information

  • 1Division of Infectious Diseases, Johns Hopkins University School of Medicine, 1830 East Monument Street, Room 448, Baltimore, MD 21287, USA.

Abstract

ART-related hepatotoxicity can manifest in a variety of ways. Although benign, asymptomatic LEEs predominate, liver injury occurring in the context of either hypersensitivity or hyperlactatemia, represents a medical emergency and mandates immediate cessation of ART. Underpinning this broad spectrum of presentations are several, as yet poorly understood, mechanisms of liver damage that reflect contributions by constituents of HAART and host factors. Thus far, the most significant predisposing condition to emerge from clinical studies is chronic viral hepatitis. A more precise understanding, however, of the processes and factors that underlie ART-related hepatotoxicity is critical not only to the management of liver injury from current antiretroviral drugs but also to the design of safer drugs in the future.

PMID:
12879995
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk